Re: penis damage from steroid creams
Hey guys, I have been having the same problem. I had a tinea or candida infection (a biopsy was never done) in the groin area and was prescribed lotrisone, combination of an antifungal medicine and betamethasone, a class III steroid.
The infection occurred around the groin area then when I started using the steroid the redness and inflammation occurred on the penis glans and foreskin. I went back to the doctor and he said if was the infection and to apply the steroid to that area. Big mistake. I used the steroid on the penis glans for over 6 weeks, total use 8 weeks. The redness did go away but after stopping for a few days it became highly irritated, thinning foreskin with capillaries showing, red, very sensitive, red ring around the corona or bottom of the glans, and there is a constant burning sensation. I went to another doctor and he prescribed oral terbinafine which cleared the infection.
It has been over 6 weeks since stopping the steroid and I am still experiencing the same symptoms on the penis. It's depressing to say the least and has consumed me. Most dermatologists and especially doctors aren't able to tell the difference between an infection and a reaction from a steroid. So far I have tried, emu oil, eucerin, cetaphil restoreaderm, vaseline, a few other lotions, and I have been taking supplements and eating healthier. There hasn't been much if any improvement yet.
I would be interested to know if any of you have seen any improvements? I have read that with time this will heal and it all depends on the potency and duration of the steroid and where it was used. Unfortunately I used a very potent steroid on a delicate part of the body so I am thinking that I have at least 6-12 months to go, hopefully sooner though. I just hope that this is not permanent.
Last edited by Administrator; 06-29-2012 at 06:43 PM.